Bactrim worked great for me the first couple of times I took it for acne. It cleared my skin relatively quickly during the first two courses (about 10-14 days), but the third course was a complete failure and may have actually exacerbated my acne.
Prior to the third course of Bactrim, I had never experienced any known allergic reactions to the drug. However, the third time I took it, about three weeks in, I developed a rash on my chest and behind my ears. I stopped it that day and never went back on the drug. The rash lingered for a couple of days, disappeared and then reappeared for a few days a couple of weeks later (likely because the Bactrim was still in my system). Meanwhile, my acne began noticeably improving (it seemed to only be getting worse while I was taking the Bactrim) and is nearly erradicated as I write this. (No, I do not believe Bactrim was the cause of my acne, but I do think it may have made it worse due to my apparent allergy to the drug). I attribute these signs of allergy to Bactrim because there was no other change in my lifestyle at the time and, indeed, the rash appeared right after I took the Bactrim and long before I had anything to eat that day. There really is no other explanation and rashes are apparently a common side effect of Bactrim (presumably b/c a lot of people are allergic to it).
Overall, I think Bactrim is a great drug to take for a short term solution to your acne woes, but I would not say it is a permanent fix given its potential to lose its efficacy and the chance that you may develop an allergy to it over time. Also, long-term use of antibiotics appears to be damaging to the liver and may affect your ability to fight off future infections. I have been told by multiple pharmacists and doctors that Bactrim is one of the antibiotics you particularly do not want to become immune to given that is is used to treat so many different infections (all of which likely pose a greater risk to your health than acne).